SciELO - Scientific Electronic Library Online

 
vol.127 issue12Tourette’s Syndrome: clinical review and analysis of 70 Chilean patientsObstructive jaundice and prostate carcinoma.: Report of one case author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Revista médica de Chile

Print version ISSN 0034-9887

Abstract

SOZA R, Alejandro et al. Hepatotoxixity associated to the use of amoxicillin-clavulanic acid. Rev. méd. Chile [online]. 1999, vol.127, n.12, pp.1487-1491. ISSN 0034-9887.  http://dx.doi.org/10.4067/S0034-98871999001200011.

We report a 72 years old diabetic male that, after the use of combined amoxicillin-clavulanic acid, developed pruritus and jaundice. Liver function tests showed serum total bilirubin of 4.3 mg/dL aspartate aminotransferase 140 U/l (normal <35 U/L), alanine aminotransferase 470 U/L (normal <40) and alkaline phosphatases of 400 U/L (normal <100). Serology for hepatitis A, B and C viruses was negative, ERCP showed a normal biliary tree and liver biopsy disclosed a cholestatic hepatitis. Ursodeoxycholic was started to relieve pruritus. Liver function tests improved shortly thereafter, suggesting that this drug may be useful in the treatment of drug induced cholestasis.

Keywords : Amoxicillin; Cholestasis, intrahepatic; Clavulanic acids; Hepatitis, toxic; Ursodeoxycholic acid.

        · text in Spanish

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License